See Alike in...

Alike App

Browser

Guts

766d

I recently got upped to 2 Mg of Ativan daily. Is this considered a high dose of ativan? I used to be on 1.5mg daily. Should I try to go back down to 1.5? My PCP prescribed the increased dose and my psychiatrist doesnt agree with is and wants me to go back to 1.5mg daily.

Top reply
    • NOLA_Musician

      764d

      @Guts that’s a bit subjective. It depends on the person, circumstances, and length of time. The higher the dose, the longer the taper time, but the dose needs to be the right dosage to address your symptoms and help you function. The added anxiety of whether it’s too high a dose isn’t something you should have to take on in addition to the anxiety you’re trying to address. This is why it’s important to work with your psychiatrist on a long-term plan.

    • NOLA_Musician

      765d

      Ativan is in a class of meds called benzodiazepines and they are certainly not meant to be lifelong or long-term prescribed drugs. They are meant to help with severe anxiety in the immediate term, or, on an as-needed occasional (infrequent) basis, usually around situational circumstances. They have brought the most value in the psychiatric world as a means to give patients some relief while they work in a longer-term plan with their Dr, which is usually therapy, antidepressants, or a combination of both. Not to fret though, 2 years at 1.5 mg is not some addiction sentence by any means. A good psychiatrist can help you taper off of it gradually. I would definitely listen to your psychiatrist over your PCP as he/she truly understands the long-term downsides of these drugs. Work with your psychiatrist to find the right SSRI/SNRI for you as the eventual replacement for the Ativan, and a good therapist as a possible eventual for all of it (however, there is nothing wrong at all with being a lifer on antidepressants - just want to avoid being a lifer on benzos).

      • Guts

        765d

        @NOLA_Musician is 2mg considered a high daily dose?

        • NOLA_Musician

          764d

          @Guts that’s a bit subjective. It depends on the person, circumstances, and length of time. The higher the dose, the longer the taper time, but the dose needs to be the right dosage to address your symptoms and help you function. The added anxiety of whether it’s too high a dose isn’t something you should have to take on in addition to the anxiety you’re trying to address. This is why it’s important to work with your psychiatrist on a long-term plan.

    • Clovisdebbie

      765d

      Why is your Dr prescribing this need to you?

      • Guts

        765d

        @Clovisdebbie panic attacks/anxiety

    • Guts

      766d

      I have been taking ativan regularly for over 2 years now and i dont know what to do with it at this point. I understand the concerns of tolerance and dependence but at this point i feel like i already am dependent on it so I dont know where to go from here with it.

    • Guts

      766d

      Also do some people stay on benzo’s life long and if so what are the negatives of doing so?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion